SILVER SPRING, Md., March 28, 2011 /PRNewswire-USNewswire/ —
The U.S. Food and Drug Administration is warning consumers to stop
using Soladek, a vitamin-solution product marketed by Indo Pharma,
S.A., of the Dominican Republic, because the product may contain
dangerously high levels of vitamins A and D.
Soladek is marketed with claims that the product treats “hypo
and avitaminosis, rickets, growth, dentition, lactation, fractures,
infection, convalescence, protection and regeneration of certain
epithelium (bronchial, glandular, ocular, cutaneous),
corticotherapy, aging and pregnancy.” The product is sold in a box
labeled in Spanish and containing a vial of the solution.
FDA recently received information that tested samples of Soladek
contained levels of vitamin A and vitamin D that were many times
the recommended daily allowances for these vitamins. Intake
of excessively high levels of these vitamins poses a risk to human
The FDA also received seven reports of serious health problems
occurring in consumers using the product. The problems include
decreased renal function, elevated levels of calcium in the blood,
fatigue, heart arrhythmia, vomiting, and diarrhea.
Symptoms of vitamin D toxicity include weakness, fatigue,
headache, nausea, vomiting, diarrhea, changes in mental status,
increased blood pressure, abnormal heart rate or rhythm, kidney
damage, and coma.
Symptoms of vitamin A toxicity include anemia, anorexia,
alopecia, joint pain, bone weakness, bulging eyes, liver
abnormalities, and birth defects.
Consumers who are in possession of Soladek should stop using the
product immediately. Any consumers who have been using Soladek and
are experiencing any of the above symptoms should see a doctor
Soladek cannot currently be marketed legally in the U